Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 26, 2016, 7:45 PM CDT for Eastland County, Stephens County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- May 26, 2016, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:08 PM CDT | HAIL 1.75 | 1 W Eastland, TX | GOLFBALL SIZE HAIL REPORTED JUST WEST OF EASTLAND ALONG INTERSTATE 20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
534
WFUS54 KFWD 270045
TORFWD
TXC133-429-270130-
/O.NEW.KFWD.TO.W.0035.160527T0045Z-160527T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MORAN...OR 12 MILES NORTHWEST OF CISCO...MOVING EAST
AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...GUNSIGHT AND I-20 NEAR THE CALLAHAN-EASTLAND
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3251 9911 3252 9910 3253 9910 3261 9909
3264 9881 3247 9874 3237 9877 3238 9912
3241 9912
TIME...MOT...LOC 0045Z 267DEG 23KT 3246 9917
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
BAIN1 follow-up statement
413
WWUS54 KFWD 270126
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT THU MAY 26 2016
TXC133-429-270134-
/O.EXP.KFWD.TO.W.0035.000000T0000Z-160527T0130Z/
EASTLAND TX-STEPHENS TX-
826 PM CDT THU MAY 26 2016
...THE TORNADO WARNING FOR NORTHWESTERN EASTLAND AND SOUTHWESTERN
STEPHENS COUNTIES WILL EXPIRE AT 830 PM CDT...
THE ROTATION ASSOCIATED WITH THE STORM THAT PROMPTED THE TORNADO
WARNING HAS WEAKENED...AND NO LONGER APPEARS CAPABLE OF PRODUCING A
TORNADO. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL TEXAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORT WORTH.
A NEW SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PORTIONS OF
EASTLAND COUNTY.
LAT...LON 3251 9911 3252 9910 3253 9910 3261 9909
3264 9881 3247 9874 3237 9877 3238 9912
3241 9912
TIME...MOT...LOC 0122Z 267DEG 23KT 3246 9917
$$
BAINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 7:07 PM CDT, 38 minutes earlier.
Area forecast discussion, May 26, 7:07 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 707 PM CDT THU MAY 26 2016 .AVIATION... The upper trough over the Four-Corners region will work its way east into the Plains tomorrow. The system will continue to spread good ascent across much of Texas and OK over the next 24 hours. Convection across most of North Texas has been impeded by the slow moving MCS across southeast TX. However, additional storms are approaching from the west associated with the next disturbance lifting northeast around the southeast quadrant of the upper trough. These storms may weaken as the approach the Metroplex and the Waco area, but should hold together long enough to justify a VCTS for the 03-07Z timeframe. Another round of convection will be possible Friday afternoon as the trough axis reaches the Southern Plains, before activity shifts east of the region Friday evening. 30 && .PREV DISCUSSION... /ISSUED 344 PM CDT THU MAY 26 2016/ Numerous showers and thunderstorms will continue across the southeast sections of the forecast area through late afternoon. These storms are in an a very moist and unstable environment and will have the potential to produce heavy rainfall along with a threat of strong winds. The remainder of North and Central Texas is currently in a region of subsidence as evident by the 18Z FWD sounding. There is still very moist air in place across the region and some scattered showers will be ongoing through late afternoon. Thunderstorms are expected to develop west/southwest of the region on the dryline. These storms should lift northeast off the dryline into western North Texas before sunset. The extent and severity of thunderstorms across the region will be very dependent on how much the atmosphere can recover and how fast the cap breaks. Since large scale forcing for ascent associated with the approaching upper low will continue to increase, we feel the cap will eventually break and that storms will increase in coverage from west to east through the evening. Any storms that develop this evening will have a potential to become severe, especially west of the Interstate 35 corridor. Damaging wind and hail will be the primary hazards. However, there will be an isolated tornado threat generally west of the US 281 corridor through mid evening. The most likely scenario is that evening storms will develop into a complex that will move east/southeast across the region overnight. Overall, the severe threat overnight will be fairly low, but the potential for locally heavy rainfall will increase. By Friday morning the complex of storms should move through the east/southeast zones. The primary hazard with these storms will be from heavy rainfall and flooding. Depending on how fast the storms end on Friday morning...there should be a lull in activity from late morning through early afternoon. However, storm chances will increase again Friday afternoon as a final piece of upper level energy associated with the upper system rotates across the region. There will be a potential for a few severe storms along with heavy rainfall Friday afternoon. But again, it will all depend on how much recovery can take place after morning convection. We will leave a flash flood watch in effect through Friday afternoon south of a line from Goldthwaite to Hillsboro to Athens. This area will likely see 2 to 4 inches of rainfall through Friday afternoon. There should even be a few spots that receive over 6 inches of rainfall before Friday evening. Storm chances will end from west to east Friday afternoon/evening with the departing upper trough. However, North and Central Texas will remain in an active weather pattern through the Memorial weekend and into next week as another upper trough develops across the southwestern CONUS. Although it will be difficult to pinpoint the timing and locations for storms any particular day, atmospheric moisture will remain high through the week and any perturbations in the flow could result in storms, especially during the afternoon and evening hours. Therefore, we will leave chance pops every day next week. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 83 71 89 71 / 70 70 40 20 10 Waco 72 83 71 88 70 / 60 70 40 20 10 Paris 70 78 68 85 69 / 70 80 60 30 10 Denton 70 82 68 88 68 / 70 70 30 20 10 McKinney 71 81 69 87 69 / 70 80 40 20 10 Dallas 72 83 72 89 72 / 70 70 40 20 10 Terrell 72 81 70 87 70 / 70 80 50 20 10 Corsicana 72 82 71 88 70 / 60 80 50 30 10 Temple 72 83 70 87 70 / 60 70 40 30 20 Mineral Wells 70 86 67 88 69 / 70 70 20 10 10 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for TXZ135-142>148- 156>162-174-175. &&
Hazardous weather outlook, May 26, 3:43 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT THU MAY 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT ACROSS ALL OF NORTH AND CENTRAL TEXAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE GREATEST THREAT WEST OF INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS...BUT A LOW TORNADO THREAT WILL ALSO EXIST AS VERTICAL WIND SHEAR CONTINUES TO INCREASE. WITH DEEP MOISTURE IN PLACE ACROSS THE REGION...FLASH FLOODING IS POSSIBLE WITH THE HIGHEST RISK SOUTH AND EAST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS...WHERE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY ALTHOUGH TEMPORARY LULLS IN HEAVY RAINFALL ARE POSSIBLE WITH A CONTINUED RISK FOR FLASH FLOODING...ESPECIALLY SOUTH AND EAST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS. SEVERE STORMS ARE ALSO POSSIBLE DURING THIS TIME. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT THE RISK FOR A FEW TORNADOES CANNOT BE RULED OUT. STORM CHANCES WILL DECREASE FROM WEST TO EAST FRIDAY EVENING. SLIGHT THUNDERSTORM CHANCES WILL LINGER ON SATURDAY AND SUNDAY...AND THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WITH MEMORIAL DAY THE MAIN FOCUS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT MAINLY WEST OF I-35. CARLAW
In the hours before
Local storm report, May 26, 5:08 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD HEARNE 30.88N 96.60W
05/26/2016 ROBERTSON TX LAW ENFORCEMENT
NUMEROUS REPORTS OF MAJOR ROADWAYS CLOSED DUE TO FLOODING
ACROSS PARTS OF ROBERTSON CO. NORTHBOUND LANE OF HIGHWAY 6 NEAR
CAMPBELL'S CREEK IS CLOSED WHERE WATERS CONTINUE TO RISE.Special weather statement, May 26, 7:41 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT THU MAY 26 2016
TXZ129-270115-
EASTLAND TX-
741 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EASTLAND COUNTY
UNTIL 815 PM CDT...
AT 740 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RISING STAR...OR 17 MILES SOUTH OF CISCO...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GORMAN...RISING STAR AND CARBON.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
LAT...LON 3230 9895 3228 9862 3222 9863 3208 9893
3208 9898 3214 9906
TIME...MOT...LOC 0040Z 221DEG 22KT 3214 9892
BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 71 min |
| May 26, 7:41 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| May 26, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 61 min |
| May 26, 8:38 PM CDT | Tornado Warning | FWD | Comanche | 37 min |
| May 26, 8:47 PM CDT | Flash Flood Warning | FWD | Comanche, Eastland | 5 hr |
| May 26, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 62 min |
| May 26, 9:00 PM CDT | Areal Flood Advisory | FWD | Stephens | 3 hr |
| May 26, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 64 min |
| May 26, 9:22 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| May 26, 9:36 PM CDT | Areal Flood Advisory | FWD | Erath, Palo Pinto | 3 hr |
| May 26, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker, Somervell | 66 min |
| May 26, 9:47 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 27 min |
| May 26, 9:52 PM CDT | Areal Flood Warning | FWD | Leon, Robertson | 6 hr |
| May 26, 9:58 PM CDT | Special Weather Statement | FWD | Jack | 32 min |
| May 26, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 59 min |
| May 26, 10:37 PM CDT | Special Weather Statement | FWD | Bosque, Johnson | 53 min |
| May 26, 10:49 PM CDT | Special Weather Statement | FWD | Mills | 56 min |
| May 26, 10:52 PM CDT | Special Weather Statement | FWD | Dallas | 38 min |
| May 26, 11:06 PM CDT | Special Weather Statement | FWD | Ellis | 24 min |
| May 26, 11:14 PM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton, Hill, Johnson, Mills | 4 hr |
| May 26, 11:24 PM CDT | Special Weather Statement | FWD | Bosque, Hamilton | 36 min |
| May 26, 11:52 PM CDT | Special Weather Statement | FWD | Hill | 38 min |
| May 27, 12:03 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton, Mills | 3 hr |
| May 27, 12:31 AM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 27, 1:07 AM CDT | Special Weather Statement | FWD | Stephens | 23 min |
| May 27, 1:42 AM CDT | Flash Flood Warning | FWD | Stephens | 4 hr |
| May 27, 1:45 AM CDT | Areal Flood Warning | FWD | Comanche, Eastland | 3 hr |
| May 27, 2:21 AM CDT | Special Weather Statement | FWD | Eastland | 54 min |
| May 27, 3:10 AM CDT | Special Weather Statement | FWD | Erath | 50 min |
| May 27, 3:44 AM CDT | Areal Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 58 min |
| May 27, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 67 min |
| May 27, 4:13 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 62 min |
| May 27, 4:56 AM CDT | River Flood Warning | FWD | Denton | 45 hr |
| May 27, 5:04 AM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| May 27, 5:19 AM CDT | River Flood Warning | FWD | Comanche | 12 days |
| May 27, 5:19 AM CDT | River Flood Warning | FWD | Comanche | 40 hr |
| May 27, 5:27 AM CDT | River Flood Warning | FWD | Wise | 17 days |
| May 27, 5:45 AM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| May 27, 5:51 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| May 27, 5:55 AM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| May 27, 5:57 AM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 27, 6:34 AM CDT | Flash Flood Warning | FWD | Comanche, Eastland, Erath | 4 hr |
| May 27, 8:36 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Somervell | 3 hr |
| May 27, 8:49 AM CDT | River Flood Warning | FWD | Bosque | 18 hr |
| May 27, 9:17 AM CDT | River Flood Warning | FWD | Bosque, McLennan | 17 hr |
| May 27, 9:29 AM CDT | River Flood Warning | FWD | Dallas | 27 days |
| May 27, 9:29 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 29 hr |
| May 27, 9:29 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 7 days |
| May 27, 9:37 AM CDT | River Flood Warning | FWD | Hamilton | 24 hr |
| May 27, 9:37 AM CDT | River Flood Warning | FWD | Coryell | 31 hr |
| May 27, 10:01 AM CDT | River Flood Warning | FWD | Limestone | 49 hr |
| May 27, 3:54 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 27, 4:27 PM CDT | River Flood Warning | FWD | Erath, Hamilton | 15 hr |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.